Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 2, 2012, 5:10 PM CDT for Limestone County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 5:10 PM CDT (22:10 UTC)
- Expired
- Aug 2, 2012, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Huntsville, AL
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176 WWUS84 KHUN 022212 SPSHUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 510 PM CDT THU AUG 2 2012 ALZ005-022300- LIMESTONE AL- 510 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY EXTENDED FOR NORTHEASTERN LIMESTONE COUNTY UNTIL 600 PM CDT... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS CONTINUING TO TRACK A STRONG THUNDERSTORM 7 MILES WEST OF ARDMORE...OR 13 MILES SOUTH OF PULASKI...DRIFTING SOUTHEASTWARD AROUND 5 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARDMORE AND ELKMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3499 8678 3481 8679 3480 8702 3500 8711 TIME...MOT...LOC 2208Z 328DEG 6KT 3502 8695 $$ 70/DD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:43 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 2, 3:43 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 343 PM CDT THU AUG 2 2012 .DISCUSSION... HOT AND HUMID CONDITIONS CONTINUED ACROSS THE TN VALLEY TODAY...WITH TEMPERATURES ACROSS THE AREA RISING INTO THE MID 90S AND HEAT INDEX VALUES CLIMBING IN THE TRIPLE DIGITS. MID LEVEL SHORTWAVE ENERGY ALONG THE MAIN NW FLOW HAS SUPPORTED THE DEVELOPMENT OF SHRA/TSRA ACROSS CENTRAL AL MUCH OF THE DAY. OVER THE PAST SEVERAL HOURS CONVECTION HAS SPREAD SLOWLY NORTHWARD INTO THE CWA AND ISOL STORMS ARE FIRING ALONG A LINE GENERALLY FROM MOULTON AL TO PADUCAH KY. TAPPING INTO THE MOISTURE AND INSTABILITY PROVIDED BY OUR HEATING TODAY...THESE STORMS SHOULD EXPAND IN COVERAGE OVER THE NEXT SEVERAL HOURS. THE INCREASING CLOUD COVER WILL HELP LIMIT ADDITIONAL HEATING OVER N CENTRAL/NW AL SO WILL THEREFORE EXPIRE THE HEAT ADVISORY AT 4PM. OUR MAIN CONCERN FOR TOMORROW WILL BE ASSOCIATED WITH THE SHORTWAVE CURRENTLY OVER MO/IL. THE COMPLEX OF STORMS OVER THAT REGION SHOULD MERGE INTO A MCS TONIGHT AND TRACK ACROSS PAH TOWARD CENTRAL KY/TN BY EARLY TOMORROW MORNING. ATTM IT LOOKS THAT THE TRACK OF THE MAIN SYSTEM SHOULD REMAIN JUST NORTH OF OUR CWA BUT IS EXPECTED TO AT LEAST PROVIDE SOME OUTFLOW BOUNDARIES FOR FOCUSING STORMS ACROSS OUR CWA TOMORROW AFTERNOON. CONTINUED BOUTS OF SHORTWAVE ENERGY CROSSING THE SOUTHEAST WILL KEEP RAIN CHANCES IN THE FORECAST THROUGH SATURDAY...WITH ENOUGH MOISTURE AND INSTABILITY REMAINING IN PLACE TO SUPPORT STRONG TO MARGINALLY SEVERE STORMS. A COLD FRONT WILL THEN APPROACH THE CWA ON SUNDAY AFTERNOON...WITH THE POTENTIAL FOR MORE STRONG TO SEVERE STORMS. IN TERMS OF TEMPERATURES...WE SHOULD NOT SEE A SIGNIFICANT COOL DOWN BEHIND THIS FRONT BUT HIGHS SHOULD REMAIN AROUND 90 DEGREES IF WE SEE THE EXPECTED AFTERNOON CLOUD COVER. SOME VARIATION TO HIGHS ONLY IN THE 80S COULD BE POSSIBLE IF WE HAVE MORE WIDESPREAD RAINFALL THOUGH. THE MID LEVEL PVA WILL WASH OUT AS LOWER LATITUDE RIDGING STRENGTHENS AND THE TROF BECOMES SHALLOWER. MODELS INDICATE THAT THE FRONT WILL THEREFORE STALL OUT ACROSS THE SOUTHEAST...WITH THE MAIN QUESTION BECOMING ABOUT HOW FAR SOUTHEAST THE STALLED BOUNDARY WILL SLIDE. AT THIS POINT I HAVE TRENDED TOWARD A DRIER SOLUTION FOR THE HUN CWA AND HAVE KEPT PRIMARILY AFTERNOON MENTION OF STORMS. THIS IS MORE IN LINE WITH THE ECMWF SOLN WHICH IS MORE AMPLIFIED...WHEREAS THE LESS AMPLIFIED GFS PROVIDES US WITH A LONGER DURATION OF RAINFALL. ATTM THE MODEL SOLUTIONS IN THE EXTENDED HAVE BEEN STRUGGLING THE LAST FEW DAYS SO I HAVE VERY LITTLE CONFIDENCE IN THE OUTPUT. CCC && .AVIATION... /ISSUED 1242 PM CDT THU AUG 2 2012/ FOR 18Z TAFS...VFR CONDITIONS SHOULD BE THE NORM ACROSS THE FORECAST AREA UNTIL THE LATTER PART OF THE FORECAST PERIOD. THE NAM AND GFS MODELS ARE DIFFERING IN THE PLACEMENT OF A COMPLEX OF THUNDERSTORMS INTO THE AREA BY AFTER 12Z FRIDAY. HAVE FOLLOWED ALONG WITH A SLOWER TIMING INVOLVING THE STORMS...WITH THE PROBABILITY OF TSRA AND MVFR CONDITIONS SLOWLY INCREASING AT MSL BY 15Z...AND HSV BY AROUND 16Z. TT && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 74 90 73 91 / 20 60 30 50 SHOALS 75 91 74 91 / 30 60 40 40 VINEMONT 73 88 73 90 / 20 60 30 50 FAYETTEVILLE 74 89 74 89 / 20 60 30 40 ALBERTVILLE 72 89 72 89 / 20 60 30 50 FORT PAYNE 71 90 71 90 / 20 60 30 50 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 2, 4:05 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 405 PM CDT THU AUG 2 2012 ALZ001>010-016-TNZ076-096-097-031000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 405 PM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. OTHERWISE...ISOLATED THUNDERSTORMS SHOULD CONTINUE THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY OUTFLOW WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY WEATHER THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE BOTH FRIDAY AND SATURDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO MOVE SOUTHWARD ACROSS THE REGION. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS ON SUNDAY...AS CONTINUED UPPER LEVEL DISTURBANCES INTERACT WITH A COLD FRONT SETTLING INTO THE REGION FROM THE NORTHWEST. SOME STORMS MAY BE STRONG TO MARGINALLY SEVERE...WITH DAMAGING WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS BEING THE MAIN WEATHER HAZARDS. ANY THUNDERSTORMS ARE THEN EXPECTED TO DIMINISH OR COME TO AN END ON MONDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 1:56 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
156 PM CDT THU AUG 2 2012
ALZ016-021945-
CULLMAN AL-
156 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN COUNTY
UNTIL 245 PM CDT...
AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ADDISON...OR 12 MILES WEST OF
CULLMAN...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
CULLMAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3410 8703 3419 8711 3427 8711 3428 8711
3419 8700
TIME...MOT...LOC 1847Z 318DEG 30KT 3419 8706
TTLocal storm report, Aug 2, 3:19 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
319 PM CDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG 12 SW CULLMAN 34.05N 86.99W
08/02/2012 CULLMAN AL NWS EMPLOYEE
A FEW SMALL TREES BLOWN DOWN NEAR BREMAN OR NEAR SMITH
LAKE.
&&
DDIXONSpecial weather statement, Aug 2, 3:27 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 327 PM CDT THU AUG 2 2012 ALZ002>004-022115- LAWRENCE AL-COLBERT AL-FRANKLIN AL- 327 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...EASTERN COLBERT AND EASTERN FRANKLIN COUNTIES UNTIL 415 PM CDT... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA. TEH STRONGEST CELL WAS LOCATED 11 MILES NORTHEAST OF PHIL CAMPBELL...OR 12 MILES SOUTHEAST OF RUSSELLVILLE. ALL STORMS WERE MOVING SOUTH TO SOUTHEASTWARD AROUND 5 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS FROM 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MUSCLE SHOALS...MOULTON...TOWN CREEK...PHIL CAMPBELL...LITTLEVILLE... LEIGHTON...NORTH COURTLAND AND COURTLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3478 8764 3480 8734 3430 8713 3431 8774 TIME...MOT...LOC 2026Z 334DEG 5KT 3443 8752 70/DD
Special weather statement, Aug 2, 4:29 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 429 PM CDT THU AUG 2 2012 TNZ096-022215- LINCOLN TN- 429 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 515 PM CDT... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAYETTEVILLE. THIS CELL WAS MOVING EASTWARD AROUND 5 MPH. WIND GUSTS FROM 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAYETTEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3507 8647 3509 8669 3526 8670 3530 8648 TIME...MOT...LOC 2128Z 265DEG 6KT 3519 8661 70/DD
Special weather statement, Aug 2, 4:43 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
443 PM CDT THU AUG 2 2012
ALZ005-022230-
LIMESTONE AL-
443 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LIMESTONE COUNTY
UNTIL 530 PM CDT...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE OF VERY STRONG THUNDERSTORMS MOVING INTO LIMESTONE COUNTY
FROM GILES COUNTY TENNESSEE. THE STRONGEST CELL WAS LOCATED 8 MILES
WEST OF ARDMORE...OR 13 MILES SOUTH OF PULASKI. ALL STORMS WERE
MOVING SOUTHEASTWARD AT 5 TO 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OF 40 TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ARDMORE...ELKMONT AND LESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3499 8679 3488 8678 3478 8706 3499 8717
3500 8715
TIME...MOT...LOC 2138Z 316DEG 7KT 3501 8699
70/DDSpecial weather statement, Aug 2, 5:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 510 PM CDT THU AUG 2 2012 ALZ005-022300- LIMESTONE AL- 510 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY EXTENDED FOR NORTHEASTERN LIMESTONE COUNTY UNTIL 600 PM CDT... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS CONTINUING TO TRACK A STRONG THUNDERSTORM 7 MILES WEST OF ARDMORE...OR 13 MILES SOUTH OF PULASKI...DRIFTING SOUTHEASTWARD AROUND 5 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARDMORE AND ELKMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3499 8678 3481 8679 3480 8702 3500 8711 TIME...MOT...LOC 2208Z 328DEG 6KT 3502 8695 70/DD
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:00 PM CDT | Special Weather Statement | HUN | Lawrence | 45 min |
| Aug 2, 1:56 PM CDT | Special Weather Statement | HUN | Cullman | 49 min |
| Aug 2, 3:27 PM CDT | Special Weather Statement | HUN | Lawrence | 48 min |
| Aug 2, 4:43 PM CDT | Special Weather Statement | HUN | Limestone | 47 min |
| Aug 1, 8:06 PM CDT | Special Weather Statement | HUN | Franklin | 24 min |
| Aug 1, 8:31 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 44 min |
| Aug 2, 4:29 PM CDT | Special Weather Statement | HUN | Lincoln | 46 min |
| Aug 2, 5:01 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 29 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.